Tennessee, 2022Hail and Damaging Winds in Tennessee, June 17, 2022
June 17, 2022 · NWS OHX · 38 events in 13 counties and zones
A severe MCS moved southeastward across Middle Tennessee during the morning and early afternoon hours on June 17, producing widespread damaging winds and several reports of large hail. This was the second largest severe weather event of the 2022 spring season.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $110,000
- Crop damage
- None recorded
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe MCS moved southeastward across Middle Tennessee during the morning and early afternoon hours on June 17, producing widespread damaging winds and several reports of large hail. This was the second largest severe weather event of the 2022 spring season. Some measured wind gusts included 63 mph at Clarksville Outlaw Field, 53 mph at Springfield Airport, 48 mph at Nashville Int'l Airport, 52 mph at Smyrna Airport, and 61 mph at Murfreesboro Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 17, 5:15 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 17, 5:15 AM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
615 AM CDT Fri Jun 17 2022
...New AVIATION...
.SHORT TERM...
(Today through Sunday)
Issued at 211 AM CDT Fri Jun 17 2022
Cold front extends from WI southwest through southern IO this
morning. This boundary will be on approach and will push through the
area by late afternoon or early evening. Scattered convection is
expected from late morning through mid afternoon. Not much in the
way of coverage but storms might reach strong to perhaps severe
limits with damaging winds being the primary threat. Forcing and
wind energy parameters look weak while instabilities and organization
are respectable. Hrrr leans toward areas east of I-65 as more prone
to the stronger activity.
Otherwise, we are looking at lowering heights through 00Z with 850
mb temps down just a bit and some added cloudiness. So, for highs
today we are looking at 93F to 96F west of the Plateau. This coupled
with 70F-73F dewpoints yields HI values just below 105F. Therefore,
have opted to not include a heat advisory for today.
Moving on, its looking less humid and not as hot for Saturday and
Sunday. Highs will drop down to near 90 with dewpoints in the upper
40s and 50s. Much nicer...but with no pops for Sunday....almost
seems unfair.
&&
.LONG TERM...
(Sunday Night through next Friday)
Issued at 211 AM CDT Fri Jun 17 2022
In the extended forecast, the very nice weekend weather will not
last. The heat miser is on the way. He'll arrive on Monday and throw
a big upper ridge over us once again. This time, the positioning of
the upper high will be to the west of the mid state. Low level wind
components look more land-locked, so this will be a drier heat.
That said, the Euro is continuing to advertise hideous 850 mb
temps in the mid 20's C. GFS is not quite as warm but since I'm
leaning toward the NBM, model consistency, and ISC advice, looks
like 101F for the music city Tuesday and Wednesday. Dewpoints will
only be in the 50s and lower 60s so yes, its gonna feel a little
like Vega$ or west Texas next week.
So look on the bright side, you'll get to compare the 2 kinds of
heat. Which do you prefer...or not?
&&
.AVIATION...
(12Z TAFS)
Issued at 614 AM CDT Fri Jun 17 2022
Focus for this TAF cycle is the arrival of a weak frontal system
late this morning. Sct TS are possible, but only confident enough
to prevail at CKV. Brief MVFR possible with any storms. Winds will
be light, then pick up from the southwest and shift to the
northwest with fropa early in the afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 96 72 89 61 / 30 10 0 0
Clarksville 93 68 87 57 / 40 10 0 0
Crossville 88 64 79 54 / 40 20 0 0
Columbia 96 71 90 60 / 30 20 0 0
Cookeville 91 67 81 56 / 40 20 0 0
Jamestown 88 63 79 54 / 40 10 0 0
Lawrenceburg 95 71 89 59 / 30 20 0 0
Murfreesboro 97 72 90 59 / 30 20 0 0
Waverly 93 69 88 58 / 30 10 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...21
LONG TERM....21
AVIATION.....Unger
Hazardous weather outlook, Jun 17, 2:18 AM CST, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
318 AM CDT Fri Jun 17 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-180830-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
318 AM CDT Fri Jun 17 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
A cold front will move through the area this afternoon. Strong to
potentially severe thunderstorms will be possible. Straight line
wind damage will be the primary threat. The timeframe for storms
will be late morning and into the afternoon.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A returning heatwave will be possible across the mid state by mid
week with high temperatures reaching near 100F. Humidity levels,
however, will be low enough to probably keep heat index values below
the advisory threshold. Nevertheless, it will be quite hot.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
21
Thunderstorm Wind, Montgomery
- When
- June 17, 8:24 AM CST
- Where
- Montgomery County, Clarksville Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.620, -87.420
The Clarksville Outlaw Field ASOS measured a wind gust of 54 knots (63 mph).
Thunderstorm Wind, Montgomery
- When
- June 17, 8:30 AM CST
- Where
- Montgomery County, Clarksville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.530, -87.350
Twitter tSpotter reports indicate several trees were blown down with numerous power outages in Clarksville.
Thunderstorm Wind, Robertson
- When
- June 17, 8:45 AM CST
- Where
- Robertson County, Springfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Storm Chaser
- Coordinates
- 36.500, -86.880
A storm chaser reported 60 mph winds with trees blown down in Springfield.
Thunderstorm Wind, Robertson
- When
- June 17, 8:45 AM CST
- Where
- Robertson County, Springfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.500, -86.880
Widespread trees and power lines were blown down across Robertson County.
Thunderstorm Wind, Dickson
- When
- June 17, 8:50 AM CST
- Where
- Dickson County, Charlotte
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 36.180, -87.330
Numerous trees and power lines were blown down across Dickson County with widespread power outages, mostly in the northwest part of the county.
Thunderstorm Wind, Cheatham
- When
- June 17, 8:53 AM CST
- Where
- Cheatham County, 0.3 mi SW of Pinnacle
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.346, -86.933
A tree was blown down on Clarksville Pike at New Hope Road.
Thunderstorm Wind, Davidson
- When
- June 17, 8:57 AM CST
- Where
- Davidson County, Joelton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.320, -86.870
A 50 foot tall tree was snapped in Joelton.
Thunderstorm Wind, Robertson
- When
- June 17, 8:58 AM CST
- Where
- Robertson County, Greenbrier
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.430, -86.800
A tree was blown down in Greenbrier.
Thunderstorm Wind, Davidson
- When
- June 17, 9:01 AM CST
- Where
- Davidson County, 1.96 mi WSW of Inglewood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.208, -86.762
A Twitter tSpotter photo showed a tree, power line, and power pole were blown down that blocked Queen Avenue.
Thunderstorm Wind, Sumner
- When
- June 17, 9:03 AM CST
- Where
- Sumner County, Portland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.580, -86.520
A tree was blown down in Portland.
Thunderstorm Wind, Dickson
- When
- June 17, 9:08 AM CST
- Where
- Dickson County, 0.86 mi NE of Oak Grove
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.010, -87.470
A tree fell onto the porch of a house in the 600 block of Lucas Road, pinning a women underneath and causing her serious injuries. She was hospitalized for several days.
Thunderstorm Wind, Davidson
- When
- June 17, 9:09 AM CST
- Where
- Davidson County, 1.21 mi ESE of Nashville Cornelia F
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.177, -86.679
A tree was blown down in Donelson between Two Rivers Parkway and Lebanon Pike.
Hail, Davidson
- When
- June 17, 9:10 AM CST
- Where
- Davidson County, Inglewood
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 36.220, -86.730
A Twitter tSpotter photo showed quarter size hail fell in Inglewood.
Thunderstorm Wind, Williamson
- When
- June 17, 9:15 AM CST
- Where
- Williamson County, Fairview
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.980, -87.120
Several trees were blown down that blocked roads, knocked down power lines, and caused power outages in the Fairview, Leipers Fork and Grassland areas of northwest Williamson County.
Hail, Davidson
- When
- June 17, 9:15 AM CST
- Where
- Davidson County, Bellevue
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.070, -86.930
Penny size hail fell in Bellevue.
Thunderstorm Wind, Davidson
- When
- June 17, 9:15 AM CST
- Where
- Davidson County, Bellevue
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.070, -86.930
A tree was blown down in Bellevue.
Thunderstorm Wind, Davidson
- When
- June 17, 9:17 AM CST
- Where
- Davidson County, 1.94 mi WNW of Berry Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.128, -86.803
A tree was blown down on 21st Avenue between Linden Avenue and Sunset Place.
Thunderstorm Wind, Davidson
- When
- June 17, 9:18 AM CST
- Where
- Davidson County, 0.5 mi SW of Stone River
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 36.175, -86.606
Trees were blown down in the parking lot of Summit Hospital in Hermitage.
Thunderstorm Wind, Davidson
- When
- June 17, 9:20 AM CST
- Where
- Davidson County, Oak Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.100, -86.820
Numerous tree branches and some trees were blown down in the Belle Meade and Oak Hill areas.
Thunderstorm Wind, Davidson
- When
- June 17, 9:23 AM CST
- Where
- Davidson County, 1.94 mi WNW of Oglesby
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.065, -86.759
A Twitter tSpotter report and photo showed a large tree snapped in Crieve Hall.
Thunderstorm Wind, Williamson
- When
- June 17, 9:25 AM CST
- Where
- Williamson County, 5.83 mi N of Mallorys
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.033, -86.783
Several trees were blown down in Brentwood.
Thunderstorm Wind, Wilson
- When
- June 17, 9:28 AM CST
- Where
- Wilson County, Mt Juliet
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 36.200, -86.520
Report from mPing: trees uprooted or snapped.
Thunderstorm Wind, Williamson
- When
- June 17, 9:30 AM CST
- Where
- Williamson County, 1.6 mi E of Douglas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 35.871, -86.841
Tree limbs were blown down and minor roof damage occurred to a home on Gilbert Drive.
Thunderstorm Wind, Williamson
- When
- June 17, 9:30 AM CST
- Where
- Williamson County, 5.83 mi N of Mallorys
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 36.033, -86.782
A report from mPing indicated 3 inch tree limbs were broken and power poles were broken 1 mile north-northeast of Brentwood.
Thunderstorm Wind, Williamson
- When
- June 17, 9:37 AM CST
- Where
- Williamson County, 1.31 mi SE of Nolensville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.938, -86.662
A tree was blown down that blocked Nolensville Road at Williams Road.
Hail, Wilson
- When
- June 17, 9:37 AM CST
- Where
- Wilson County, 2.07 mi W of Gladeville
- Measured
- 1.5 in hail
- Reported by
- Mesonet
- Coordinates
- 36.114, -86.456
Report from mPing: ping pong ball (1.50 inches) 3 miles ENE of Rural Hill.
Hail, Wilson
- When
- June 17, 9:38 AM CST
- Where
- Wilson County, 1.68 mi E of Suggs Creek
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 36.119, -86.470
Multiple social media reports indicated quarter to golf ball size hail fell in Mount Juliet near Pine Creek Golf Course.
Thunderstorm Wind, Rutherford
- When
- June 17, 9:40 AM CST
- Where
- Rutherford County, 1.23 mi SSE of La Vergne
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.004, -86.570
A Twitter tSpotter report and photo showed 3 power poles blown down at Forest Lane at Hampton Drive.
Hail, Wilson
- When
- June 17, 9:40 AM CST
- Where
- Wilson County, Gladeville
- Measured
- 2.75 in hail
- Reported by
- Mesonet
- Coordinates
- 36.120, -86.420
A mPing report indicated baseball size hail fell 5 miles east of Rural Hill.
Hail, Wilson
- When
- June 17, 9:42 AM CST
- Where
- Wilson County, Gladeville
- Measured
- 3 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.120, -86.420
A NWS employee reported hail fell ranging from ping pong up to tea cup size hail in Gladeville. Average hail stone was lime to tennis ball size.
Thunderstorm Wind, Maury
- When
- June 17, 9:44 AM CST
- Where
- Maury County, Spring Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.750, -86.930
A power line was blown down in Spring Hill.
Thunderstorm Wind, Maury
- When
- June 17, 9:44 AM CST
- Where
- Maury County, 0.11 mi WSW of Spring Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.749, -86.932
A tree was blown down into the roadway on Main Street near Maury Hill Street.
Thunderstorm Wind, Rutherford
- When
- June 17, 9:53 AM CST
- Where
- Rutherford County, 3 mi W of Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 35.850, -86.474
Three large trees were blown down.
Thunderstorm Wind, Rutherford
- When
- June 17, 9:59 AM CST
- Where
- Rutherford County, Murfreesboro Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.880, -86.380
The Murfreesboro Airport AWOS measured a wind gust of 53 knots (61 mph).
Thunderstorm Wind, Rutherford
- When
- June 17, 10:00 AM CST
- Where
- Rutherford County, 2.2 mi E of Overall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.814, -86.441
A tree fell onto and damaged a house on New Salem Highway.
Thunderstorm Wind, Cannon
- When
- June 17, 10:17 AM CST
- Where
- Cannon County, Woodbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 35.830, -86.080
Trees were blown down with power outages across Cannon County.
Thunderstorm Wind, Fentress
- When
- June 17, 10:45 AM CST
- Where
- Fentress County, 3.17 mi W of Squirrel Flat
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.483, -85.007
A tree was snapped on Buzzard Roost Road.
Thunderstorm Wind, Coffee
- When
- June 17, 10:57 AM CST
- Where
- Coffee County, 5 mi N of Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 35.552, -86.080
A report from mPing indicated 1 inch tree limbs were blown down and shingles blown off homes 5 miles north of Manchester.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, June 17, 20222 deaths · 1 event
- Hail and Damaging Winds in North Carolina, June 17, 20221 death · 2 injured · $490,000 · 1.25 in hail · 48 events
- Damaging Winds and Lightning Strike in Kentucky, June 17, 20221 injured · $578,000 · 63 kt wind · 120 events
- Hail and Damaging Winds in North Carolina, June 17, 20221 death · $55,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Virginia, June 17, 20221 injured · $458,000 · 60 kt wind · 44 events
- Tornado and Flash Flooding in Utah, June 17 to 19, 2022EF2 · 33 events
- Tornado and Flash Flooding in Illinois, June 17, 2022EF1 · 65 events
- Damaging Winds in Illinois, June 17, 2022$273,000 · 61 kt wind · 20 events
- Flash Flood and Damaging Winds in West Virginia, June 17, 2022$120,000 · 50 kt wind · 35 events
- Hail and Damaging Winds in Illinois, June 17, 2022$211,000 · 1 in hail · 16 events
- Hail and Damaging Winds in Virginia, June 17, 2022$68,000 · 1.5 in hail · 23 events
- Hail and Damaging Winds in South Carolina, June 17, 2022$4,000 · 1.75 in hail · 61 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1043395, 1043396, 1043397, 1043407, 1043398, 1043399, 1043401, 1043400, 1043402, 1043403, 1043404, 1043405, 1043406, 1043408, 1043411, 1043415, 1043409, 1043410, 1043412, 1043413, 1043414, 1043421, 1043416, 1043433, 1043417, 1043422, 1043418, 1043419, 1043426, 1043420, 1043423, 1043424, 1043425, 1043427, 1043428, 1043429, 1043430, 1043431.